My doctor just started me on androgel because of low test, obviously. I started two days ago. I am concerned about the possibility of gynocomastia. Any suggestions to prevent this, or should I not be concerned? One dose is 50 mg of test. Thanks![/quote]
Yes, gyno in that situation would be rare, but not unheard of.
Your question should be restated to ask about negative effects of increased E2. There is a good chance that E2 will increase. Some who get high TT and FT numbers, with E2 in the 30’s can have some ED, poor performance, brain fog, low energy. All the symptoms of low T.
Increased E2 increases SHBG that then lowers FT. E2 competes with FT at the androgen receptors in a competitive fashion, reducing or eliminating many of the expected sexual and metal/mood benefits.
Initial TRT can be great, but over time, the increased T can lead to increased E2. This is very typical. And transdermal TRT creates more E2 and DHT(good if you do not have male pattern balding).
Many respond to transdermal but later develop a resistance to absorption.
If you pay out of pocket, injected is way cheaper than transdermal. Injected T is also going to work well when transdermals do not for some/many.
The optimal E2 levels from a libido point of view is 17-20. One mg/week of anastrozole will work very well to lower E2 for most on TRT. Why is libido important other than for the obvious reason? Because it seems that when ones libido is good, one generally feels better.
Search for “self injections are great” to find good thread. Also search for TRT, HCG, anastrozole. We used to have a good forum of TRT issues in the “over 35 forum”, which was folded into the “body building forum” and diluted out of existence, but all of the old posts are still there to be found.
Many of the strong contributors to those threads have moved on to other sites and the critical participation mass has been lost.
For most, the biggest success factor is finding a good Doctor, but that is hard to do. So the most effective course of action then seems to be becoming an expert yourself. Search, read, repeat.